MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, a non-abbott guidewire was used to cross a 90% lesion located in the mid anterior tibial (at) artery of the patient.Once the guidewire traversed past the lesion distally a non-abbott crossing catheter was selected for a guidewire exchange.The guidewire was removed and the viperwire guidewire was inserted.Once the viperwire guidewire was delivered distally through the support catheter, the support catheter was removed for the delivery of the 1.25 micro diamondback orbital atherectomy device (oad).The oad was primed and delivered over the viperwire guidewire and advanced to the desired location of treatment.The treatment of the distal popliteal artery descending into anterior tibial artery was performed with first treatment at 60,000 speed and the second treatment at 90,000 speed for 15 seconds with a 15 second rest.The treatment was stopped after treating the first segment of at artery.The crown was locked and glide assist was activated for crown advancement to the mid section of the at artery.The crown was delivered to the desired location, and treatment of mid at artery began.During the first treatment, the crown could not cross a 90% lesion in the mid at artery and treatment was performed for 15-20 secs approximately with equal rest time.Upon second treatment at 60,000 speed for 15-20 seconds, a "daudering" technique was used to used to cross lesion.Upon the third treatment after vessel rest on the second pass, the crown stopped and became stuck to at artery.The physician attempted to start the treatment again and, it ran for approximately 2 seconds then stopped becoming stuck.The physician was instructed to pull back and lock crown to remove.The crown was not able to be pulled and the physician experienced tension during removal.Nitroglycerin was administered for vasodilation in an attempt to relieve constriction of the crown.After nitroglycerin was delivered, the physician attempted remove the device out again, but the crown could not come back.Several removal attempts were made but the issue persisted.It was suggested to advance a guidewire to pass the lesion in an attempt to advance a 2.0 -2.5 mm balloon to slightly inflate tissue from around crown.The physician then advanced a guidewire along side the driveshaft.However, the wire could not cross the crown.After several attempts to cross the guidewire, the guidewire was removed.The physician cut the driveshaft to remove the viperwire guidewire to exchange it for a stiffer non-abbott guidewire to offer more support.However, it was unable to remove the viperwire guidewire from the now cut off end of the driveshaft.After failed attempts for crown removal, a cut down procedure was performed on the patient's lower right leg.After access to the vessel was obtained, the physician was able to palpate the vessel for crown location and attempted to massage it free from any tissue entanglement but was not successful.An incision was made in the distal popliteal and anterior tibial artery to gain access of driveshaft end attached to the crown and the crown was pulled out of the at artery.The vessel prepared with suture and a non-abbott covered stent was inserted.A guidewire was delivered distally from left femoral access site and a balloon was delivered over guide wire for post stent and vessel dilatation.Once stent was intact, the balloon was removed and an angiogram was performed that confirmed that all flow was restored to the entire of at artery even past the treated peroneal and posterior artery.Once the desired arterial flow was restored, the patient's right lower limb was surgically closed.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported unexpected shutdown, entrapment of device, device embedded in tissue or plaque, medication required, obstruction/occlusion, surgical intervention, and unexpected medical intervention appear to be related to operational context.In this case, it is possible that the reported u unexpected shutdown, entrapment of device, device embedded in tissue or plaque, medication required, obstruction/occlusion, surgical intervention, and unexpected medical intervention are related to patient anatomical morphology and/or use techniques employed.However, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, g3, g6, h2, h6 (type of investigation, investigation findings and investigation conclusions), h11.
 
Event or Problem Description
It was reported that during procedure, a non-abbott guidewire was used to cross a 90% lesion located in the mid anterior tibial (at) artery of the patient.Once the guidewire traversed past the lesion distally a non-abbott crossing catheter was selected for a guidewire exchange.The guidewire was removed and the viperwire guidewire was inserted.Once the viperwire guidewire was delivered distally through the support catheter, the support catheter was removed for the delivery of the 1.25 micro diamondback orbital atherectomy device (oad).The oad was primed and delivered over the viperwire guidewire and advanced to the desired location of treatment.The treatment of the distal popliteal artery descending into anterior tibial artery was performed with first treatment at 60,000 speed and the second treatment at 90,000 speed for 15 seconds with a 15 second rest.The treatment was stopped after treating the first segment of at artery.The crown was locked and glide assist was activated for crown advancement to the mid section of the at artery.The crown was delivered to the desired location, and treatment of mid at artery began.During the first treatment, the crown could not cross a 90% lesion in the mid at artery and treatment was performed for 15-20 seconds approximately with equal rest time.Upon second treatment at 60,000 speed for 15-20 seconds, a "daudering" technique was used to used to cross lesion.Upon the third treatment after vessel rest on the second pass, the crown stopped and became stuck to at artery.The physician attempted to start the treatment again and, it ran for approximately 2 seconds then stopped becoming stuck.The physician was instructed to pull back and lock crown to remove.The crown was not able to be pulled and the physician experienced tension during removal.Nitroglycerin was administered for vasodilation in an attempt to relieve constriction of the crown.After nitroglycerin was delivered, the physician attempted remove the device out again, but the crown could not come back.Several removal attempts were made but the issue persisted.It was suggested to advance a guidewire to pass the lesion in an attempt to advance a 2.0 -2.5 mm balloon to slightly inflate tissue from around crown.The physician then advanced a guidewire along side the driveshaft.However, the wire could not cross the crown.After several attempts to cross the guidewire, the guidewire was removed.The physician cut the driveshaft to remove the viperwire guidewire to exchange it for a stiffer non-abbott guidewire to offer more support.However, it was unable to remove the viperwire guidewire from the now cut off end of the driveshaft.After failed attempts for crown removal, a cut down procedure was performed on the patient's lower right leg.After access to the vessel was obtained, the physician was able to palpate the vessel for crown location and attempted to massage it free from any tissue entanglement but was not successful.An incision was made in the distal popliteal and anterior tibial artery to gain access of driveshaft end attached to the crown and the crown was pulled out of the at artery.The vessel prepared with suture and a non-abbott covered stent was inserted.A guidewire was delivered distally from left femoral access site and a balloon was delivered over guide wire for post stent and vessel dilatation.Once stent was intact, the balloon was removed and an angiogram was performed that confirmed that all flow was restored to the entire of at artery even past the treated peroneal and posterior artery.Once the desired arterial flow was restored, the patient's right lower limb was surgically closed.Additional information received indicated that the patient initially had a toe amputation but was later brought back after the graft fell apart.The patient's leg was amputated.It was also noted that the vessel was 90% occluded prior to the procedure and orbital atherectomy did not cause or contribute to the occlusion and spasm may have been a factor.There was tissue/plaque observed on the oad.The patient was in stable condition.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key22105492
Report Number3004742232-2025-00152
Device Sequence Number8216337
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)260930(10)552454-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number552454-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic